Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 13, 2021, 9:03 AM EDT for Perry County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 9:03 AM EDT (13:03 UTC)
- Expired
- Aug 13, 2021, 9:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.25 in
- Wind
- 30
County Perry County, OH
The radar
The Cincinnati radar (KILN), 135 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WWUS81 KRLX 131303
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
903 AM EDT Fri Aug 13 2021
OHZ066-131345-
Perry OH-
903 AM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern Perry
County through 945 AM EDT...
At 902 AM EDT, Doppler radar was tracking a strong thunderstorm over
Millersport, or 10 miles north of Lancaster, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Somerset, Thornport, Harbor Hills, Thornville and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3988 8216
3983 8217 3979 8240 3983 8240 3984 8247
3992 8247 3993 8246
TIME...MOT...LOC 1302Z 265DEG 36KT 3987 8256
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 13, 6:26 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 13, 6:26 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
626 AM EDT Fri Aug 13 2021
.SYNOPSIS...
Upper level disturbances bring isolated/scattered showers and
storms through Saturday, with heat and humidity again today. A
cold front arrives Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 624 AM Friday...
Previous forecast remains on track.
A heat advisory is in effect for portions of central WV and the
Middle Ohio Valley from noon to 8 pm this evening.
As of 236 AM Friday...
Scattered showers and storms are expected to develop once again
today through this evening as a strong shortwave approaches from the
northwest. This feature will develop a cold front expected to cross
the area tonight into Saturday morning. Meanwhile, the entire
area remains under a marginal risk for severe thunderstorms, and
a marginal risk for excessive rainfall.
Sfc CAPE values exceeding 3,000 J/kg within a very low shear
environment, PWATs near 2 inches translate to afternoon and
evening slow moving storms, back-building and training, leading
to excessive rainfall concerns.
It will continue hot and humid allowing heat indices exceeding 100
degrees during the afternoon hours. Some concerns arise about
the amount of cloud cover and convection during the peak
heating hours preventing heat indices to reach or pass 100 mark.
Therefore, will start small, with only few counties under a heat
advisory for portions of the lowlands this afternoon, allowing
the next shift to expand if necessary.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 300 AM Friday...
Surface front will continue to sag southeastward into the
mountains Saturday morning...exiting in the afternoon. As such,
I've lowered pops across central and western portions of the
forecast area from the NBM. Temperatures will return to more
seasonable levels, perhaps a degree or two below normal,
depending upon extent of cumulus field.
Weak surface high noses in from the north Saturday night into
Sunday as the upper trof lifts out. Low level moisture will
gradually be on the increase Sunday on developing southeasterly
flow. This should keep temperatures a few degrees below normal.
A pseudo PRE may be realized later Sunday along and east of the
of the Appalachians, in advance of Fred tracking along the
western coast of FL. Confidence lowers quickly into Monday on
the axis of any PRE with model solutions varying quite a bit
from portions of the TN/OH Valley to the piedmont of the
Carolinas. Any PRE will weaken Monday night as the remnants of
Fred advance toward the southern Appalachians.
All in all...some much needed rain is expected across the area,
particularly for the mountains where drought are currently
developing.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 315 AM Friday...
Confidence remains somewhat low Tuesday and Wednesday as the
track of the remnants of Fred and the weak upper trof to the
west will determine just how unsettled the day is as far as rain
chances are concerned. In fact, with the weak trof progged to
remain west of the area, unsettled weather may linger into late
week.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 623 AM Friday...
Strong upper level disturbance, pushing from the northwest will
drive a cold front crossing south late tonight through Saturday
morning. Showers and thunderstorms are expected to develop
ahead of the cold front this afternoon to affect mainly northern
terminals. Expect brief periods of IFR conditions along the
heavier showers or storms.
Uncertainty runs high as models present different solutions about
the placement and intensity of convection today. Therefore,
coded VCTS across the northern terminals during the late
afternoon and evening hours.
Light west to southwest winds, gusty at times and around storms this
afternoon and evening.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and intensity of thunderstorms could
vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
CRW CONSISTENCY L L L H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY L L L H H H M M M H H H
PKB CONSISTENCY H M M H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z SATURDAY...
Brief IFR possible in thunderstorms each afternoon through at
least Tuesday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory from noon today to 8 PM EDT this evening for
WVZ006>009-013>019-029.
OH...Heat Advisory from noon today to 8 PM EDT this evening for
OHZ086-087.
KY...None.
VA...None.
&&
SYNOPSIS...ARJ/30
NEAR TERM...ARJ
SHORT TERM...30
LONG TERM...30
AVIATION...ARJHazardous weather outlook, Aug 13, 3:41 AM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 341 AM EDT Fri Aug 13 2021 KYZ102-140745- Carter- 341 AM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms today with damaging winds the primary hazard. Isolated flash flooding is possible if thunderstorms hit the same location multiple times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-103-105-OHZ066-067-075-076-083>085-VAZ003-004-WVZ005-010-011- 020-024>028-030>034-039-040-515>526-140745- Greenup-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-Jackson OH- Vinton-Meigs-Dickenson-Buchanan-Wayne-Pleasants-Tyler-Doddridge- Mingo-Logan-Boone-Clay-Braxton-Lewis-Harrison-Taylor-McDowell- Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 341 AM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. A few of the strong storms could produce damaging winds. Isolated flash flooding is possible if thunderstorms hit the same location multiple times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ086-087-WVZ006>009-013>019-029-140745- Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Gilmer- 341 AM EDT Fri Aug 13 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A few of the strong storms could produce damaging winds. Isolated flash flooding is possible if thunderstorms hit the same location multiple times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Aug 13, 9:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
903 AM EDT Fri Aug 13 2021
OHZ066-131345-
Perry OH-
903 AM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern Perry
County through 945 AM EDT...
At 902 AM EDT, Doppler radar was tracking a strong thunderstorm over
Millersport, or 10 miles north of Lancaster, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Somerset, Thornport, Harbor Hills, Thornville and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3988 8216
3983 8217 3979 8240 3983 8240 3984 8247
3992 8247 3993 8246
TIME...MOT...LOC 1302Z 265DEG 36KT 3987 8256
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
11The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:48 AM EDT | Heat Advisory | RLX | Cabell, Calhoun, Gilmer, Jackson, Kanawha, Lincoln and 6 more | 14 hr |
| Aug 13, 1:38 PM EDT | Special Weather Statement | RLX | Putnam | 52 min |
| Aug 13, 1:44 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 46 min |
| Aug 13, 2:03 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 27 min |
| Aug 13, 2:10 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 35 min |
| Aug 13, 2:29 PM EDT | Special Weather Statement | RLX | Putnam | 31 min |
| Aug 13, 2:35 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 40 min |
| Aug 13, 2:43 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 33 min |
| Aug 13, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Raleigh | 22 min |
| Aug 13, 3:50 PM EDT | Special Weather Statement | RLX | Cabell | 25 min |
| Aug 13, 4:08 PM EDT | Flash Flood Warning | RLX | Cabell | 3 hr |
| Aug 13, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wood | 46 min |
| Aug 13, 4:22 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 23 min |
| Aug 13, 5:13 PM EDT | Special Weather Statement | RLX | Tyler | 32 min |
| Aug 13, 7:25 PM EDT | Special Weather Statement | RLX | Wyoming | 35 min |
| Aug 13, 7:57 PM EDT | Special Weather Statement | RLX | McDowell | 33 min |
| Aug 13, 3:20 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 25 min |
| Aug 13, 3:34 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| Aug 13, 4:42 PM EDT | Special Weather Statement | RLX | Perry | 33 min |
| Aug 13, 4:50 PM EDT | Special Weather Statement | RLX | Washington | 25 min |
| Aug 13, 5:13 PM EDT | Special Weather Statement | RLX | Washington | 17 min |
| Aug 13, 7:30 PM EDT | Special Weather Statement | RLX | Carter | 30 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.